Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2005, 5:08 PM MDT for Lincoln County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 5:08 PM MDT (23:08 UTC)
- Expired
- Jul 1, 2005, 6:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 012308 SVRBOU COC073-020000- /O.NEW.KBOU.SV.W.0155.050701T2308Z-050702T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 508 PM MDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 600 PM MDT * AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF FORDER...OR ABOUT 41 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT...KARVAL AND FORDER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3876 10335 3876 10380 3853 10379 3853 10332 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 012326 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 526 PM MDT FRI JUL 1 2005 COC073-020000- /O.CON.KBOU.SV.W.0155.000000T0000Z-050702T0000Z/ LINCOLN CO- 526 PM MDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF WILD HORSE POINT...OR ABOUT 42 MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT AND FORDER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3876 10335 3876 10380 3853 10379 3853 10332 $$ RPK
000 WWUS55 KBOU 020000 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT FRI JUL 1 2005 COC073-020009- /O.EXP.KBOU.SV.W.0155.000000T0000Z-050702T0000Z/ LINCOLN CO- 600 PM MDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY EXPIRED AT 600 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND MOVED INTO CROWLEY COUNTY. LAT...LON 3876 10335 3876 10380 3853 10379 3853 10332 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI JUL 1 2005 .SHORT TERM...A DRIER WEST TO NORTHWESTERLY FLOW WILL BE OVER THE CWFA TONIGHT FOLLWING THE PASSAGE OF A WEAK SHORT...MAKING ITS WAY ACROSS NORTHEASTERN COLORADO THIS AFTN. THIS SHORT WAVE HAS ALLOWED A LINE OF THUNDERSTORMS TO DEVELOP EARLY THIS AFTN ALONG A BOUNDARY WHICH EXTENDED FM SEDGWICK TO LIMON TO ELBERT EARLY THIS AFTN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR POINTS EAST OF THIS LINE UNTIL 9 PM. CAPES EAST OF THE LINE ARE AROUND 2500 J/KG WITH MODERATE SHEAR AS WELL. CURRENT THREAT OF LARGE HAIL AND DAMAGING WINDS LOOKS REASONABLE. DEWPOINTS ALONG THE FRONT RANGE HAVE DROPPED INTO THE LWR 30S THIS AFTN...SO MAIN THREAT WILL REMAIN EAST OF THE URBAN CORRIDOR. LINGERING THUNDERSTORMS IN THE MOUNTAINS SHOULD TAPER OFF BY THIS EVENING AS BOTH THE NAM AND GFS SHOW DOWNWARD QG VERTICAL VELOCITES IN THE WAKE OF THE SHORT WAVE BY 00Z. AS FOR SATURDAY...SFC THETA-E RIDGE WILL BE WELL EAST OF THE CWFA SO THREAT SHOULD ON NORTHEAST PLAINS SHOULD BE NIL. NAM FCST SOUNDINGS SHOW ENOUGH MID LEVEL MOISTURE FOR SOME HIGH BASED STORMS ALONG THE HIGHER TERRAIN HOWEVER...SO WILL KEEP ISOLD COVERAGE MENTIONED THERE. MOISTURE WILL BE SCANT SATURDAY SO MAIN THREAT FM THE STORMS WILL BE MICROBURST WINDS. .LONG TERM...PRETTY BRISK WEST-NORTHWESTERLY FLOW ALOFT IS PROGGED FOR THE FORECAST AREA SATURDAY NIGHT THROUGH MONDAY MORNING. THE FLOW REMAINS PRETTY STRONG BUT IS DUE WESTERLY MONDAY INTO MONDAY EVENING. FOR SYNOPTIC SCALE LIFT...THE QG VERTICAL VELOCITY GRIDS HAVE WEAK DOWNWARD MOTION PROGGED FOR THE FORECAST AREA SATURDAY EVENING. THERE IS WEAK ASCENT INDICATED LATE DAY SUNDAY INTO MONDAY MORNING...THEN WEAK DOWNWARD MOTION FOR MONDAY LATE IN THE DAY. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE A BATCH OF UPSLOPE PROGGED FOR THE PLAINS ON SUNDAY INTO MONDAY. MOISTURE-WISE....SATURDAY EVENING HAS ONLY A LITTLE MOISTURE IN THE UPPER LEVELS...THE BOUNDARY LAYER IS DRY. IT IS SIMILAR ON SUNDAY. THE DEW POINT GRIDS SHOW READINGS BELOW 40 F SATURDAY EVENING THROUGH SUNDAY EVENING. BUT SUNDAY NIGHT...MOISTURE INCREASE IN THE BOUNDARY LAYER. MONDAYS LOW LEVEL MOISTURE IS PRETTY GOOD. A THETA-E AXIS MOVES INTO THE PLAINS BY SUNDAY EVENING AND CONTINUE THROUGH LATE DAY MONDAY. THE LAPSE RATES ARE PRETTY STEEP THROUGH MUCH OF THE PERIOD...THE BEST LATE DAY MONDAY. THIS IS THE SAME WITH THE POTENTIAL INSTABILITY...ITS MOST FAVORABLE MONDAY AFTERNOON. THERES PRETTY HIGH CAPE ON THE FORECAST SOUNDINGS BOTH LATE DAY SUNDAY AND MONDAY. ITS A BIT HIGHER MONDAY AFTERNOON. THE BEST QPF IS INDICATED ON MONDAY AFTERNOON. SO FOR POPS...VERY LITTLE SATURDAY EVENING...A BIT MORE LATE DAY SUNDAY...ANOTHER SMALL INCREASE LATE DAY MONDAY. FEW CHANGES NEEDS TO CURRENT GRIDS. FOR TEMPERATURES...A 1-3 C COOL DOWN IS INDICATED SUNDAY...THAN ANOTHER SLIGHT COOL DOWN FOR MONDAY. FOR THE LAST FOUR DAYS...TUESDAY THROUGH FRIDAY...TUESDAY HAS AN UPPER TROUGH PASS ACROSS THE FORECAST AREA WITH NORTHWESTERLY FLOW ALOFT BEHIND IT. BY WEDNESDAY...THE UPPER RIDGE MOVES RIGHT OVER COLORADO AND STAYS THROUGH FRIDAY. MOISTURE AND LOW LEVEL WINDS ARE PRETTY GOOD FAVORABLE FOR SOME POPS TUESDAY AND WEDNESDAY. IT DRIES OUT A BIT THURSDAY AND FRIDAY AND WARMS A BIT AS WELL. && .BOU...NONE. && COOP/KOOP
Hazardous weather outlook, Jul 1, 11:01 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT FRI JUL 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT FRI JUL 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST COLORADO LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM STERLING TO FORT MORGAN TO LIMON. SURFACE DEWPOINTS IN THOSE LOCATIONS SHOULD HOLD IN THE UPPER 40S THIS AFTERNOON...RESULTING IN MODERATE INSTABILITY. THIS INSTABILITY ALONG WITH SUFFICIENT WIND SHEAR IN THE ATMOSPHERE WILL BE ENOUGH FOR THE STORMS PRODUCE GOLF BALL SIZED HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. FROM THE URBAN CORRIDOR WESTWARD...SURFACE DEWPOINTS ARE EXPECTED TO DROP INTO THE 20S AND 30S THIS AFTERNOON. THIS WILL CREATE AN ENVIRONMENT MORE CONDUCIVE TO MICROBURST ACTIVITY WITH WIND GUSTS IN EXCESS OF 50 MPH NEAR SHOWERS OR THUNDERSTORMS...BUT LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/KOOPMEINERS
In the hours before
Local storm report, Jul 1, 11:58 AM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1158 AM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL NE BRUSH 40.26N 103.63W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
0632 PM HAIL BRUSH 40.26N 103.63W
06/30/2005 0.88 INCH MORGAN CO TRAINED SPOTTER
GROUND COMPLETELY COVERED WITH HAIL
0638 PM HAIL 3 NE BRUSH 40.29N 103.59W
06/30/2005 0.75 INCH MORGAN CO TRAINED SPOTTER
0640 PM HAIL 2 ENE HILLROSE 40.34N 103.49W
06/30/2005 1.75 INCH MORGAN CO TRAINED SPOTTER
0704 PM HAIL 14 W FORDER 38.65N 103.98W
06/30/2005 1.00 INCH LINCOLN CO TRAINED SPOTTER
0713 PM HAIL 28 W KARVAL 38.73N 104.05W
06/30/2005 0.75 INCH LINCOLN CO TRAINED SPOTTER
MOSTLY MARBLE SIZE HAIL
0716 PM HAIL 30 WSW KARVAL 38.56N 104.04W
06/30/2005 1.75 INCH LINCOLN CO PUBLIC
0730 PM HAIL KEENESBURG 40.11N 104.52W
06/30/2005 0.75 INCH WELD CO TRAINED SPOTTER
0740 PM HAIL 15 SW KARVAL 38.58N 103.73W
06/30/2005 1.00 INCH LINCOLN CO CO-OP OBSERVER
ESTIMATED 60MPH WIND GUSTS
0801 PM HAIL 15 SE ROGGEN 40.02N 104.17W
06/30/2005 0.75 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL. ENTIRE WHEAT FIELD DESTROYED.
0825 PM HAIL HOYT 40.02N 104.07W
06/30/2005 1.00 INCH MORGAN CO TRAINED SPOTTER
LOTS OF PENNY SIZE HAIL.
0930 PM TSTM WND GST 5 S LINDON 39.66N 103.40W
06/30/2005 60 MPH WASHINGTON CO TRAINED SPOTTER
&&
JKLocal storm report, Jul 1, 4:16 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
416 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL OVID 40.96N 102.39W
07/01/2005 0.75 INCH SEDGWICK CO TRAINED SPOTTER
HAIL COMPLETELY COVERING THE GROUND
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:17 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 43 min |
| Jun 30, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 36 min |
| Jun 30, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 30, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 30, 8:12 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 50 min |
| Jun 30, 8:38 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| Jun 30, 8:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Jun 30, 9:20 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jul 1, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.